Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 149, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 24, 2018, 6:54 AM CDT for Howard County, Sevier County, Arkansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2018, 6:54 AM CDT (11:54 UTC)
- Expired
- Jun 24, 2018, 8:00 AM CDT
- In force
- 66 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howard County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 141 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 5:28 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.9 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 735 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:04 AM CDT, 50 minutes earlier.
Area forecast discussion, Jun 24, 6:04 AM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 604 AM CDT Sun Jun 24 2018 .UPDATE... Severe Thunderstorm Watch 211 has been issued for our northern tier counties in southwest Arkansas and adjacent McCurtain County in southeast Oklahoma as strong to severe thunderstorms farther north continue to propagate east southeast this morning. Damaging winds and large hail will be the primary threats with these storms as they shift into our northern CWA. The Watch is in effect until 11 AM CDT, but radar trends may dictate an earlier cancellation if these storms weaken or move out of the watch area prior to current expiration time. All updated text products have already been sent. /19/ && .PREV DISCUSSION... /issued 432 AM CDT Sun Jun 24 2018/ SHORT TERM.../Today through Monday/ Rapidly decaying MCS/MCV over north Texas continues to fade with additional eastward movement into the DFW metroplex this morning. Looking north of the Red River, the exact opposite is true with the MCS over north central/eastern Oklahoma where a large area of convection continues to produce numerous severe thunderstorms along and ahead of an intense QLCS. All of this convection still remains well north of our CWA, but the southernmost thunderstorms near McAlester will likely induce some outflow boundaries that will drift toward southeast Oklahoma on down to the I-30 corridor. For this reason, have included slight to low chance POPs over this area later this morning. As this convection encounters more stable conditions farther southeast, expect it to quickly diminish toward midday as the upper level ridge along the Gulf coast becomes more influential. Consequently, temperatures will be climbing steadily again today into the mid 90s over much of the area. Much like we have seen the past few days, drier air aloft should work down to the surface during the afternoon such that dew points drop from the mid 70s down into the upper 60s and lower 70s. That should be just enough to keep heat index values below heat advisory criteria so will forego any issuance once again due to this development. Of course, we will continue to emphasize the heat concerns with any outdoor activities despite the lack of advisory conditions so do exercise the normal precautions during peak heating hours if you have to be outdoors. The only silver lining is increasing S/SW winds once again today with a steady breeze expected to last into this evening before gradually diminishing. Warm and muggy conditions will return overnight with lows hovering in the mid to upper 70s by daybreak Monday morning. Strengthening upper ridge will effectively put an end to our rain chances during the day Monday with high temperatures likely reaching the mid 90s areawide with morning cloud cover quickly scattering out during the afternoon. With drying soils due to lack of rainfall, daytime temperatures will likely continue to climb even higher with heat advisory conditions becoming more likely later in the work week. /19/ LONG TERM.../Monday Night through Sunday/ While the storm track over the last couple days has been across our northern most zones, the extended portion of this forecast will see the storm track shift even further north leaving our region high and dry unfortunately and that means there will be little to detour the heat from continuing its grip across the Four State Region. Upper level ridging will remain entrenched across the TX Hill Country eastward across our region and into the southeast U.S. to begin the forecast period with a trough of low pressure noted across the Central and Northern Plains. Medium range progs are in good agreement with the southern most portion of this trough just providing a glancing blow during the day Tuesday but moisture and lift will not be significant enough to produce any precipitation unfortunately. This trough will continue to swing north and east into the Great Lakes region by Wed as the ridge axis remains anchored across the Southern Plains. The center of the ridge moves from the Hill Country on Wed into the Mid Miss Valley by Thu and into the Tenn and Ohio Valleys by Friday and Sat and into New England by Sunday. As the center of the ridge migrates eastward across the country, there will remain a ridge axis in place across our region through the extended that should hold strong enough to prevent any worth mentionable precipitation through the extended periods. However, it appears that the axis will begin weakening by next weekend which could result in an influx of Gulf moisture and perhaps some very isolated precipitation across our southern and eastern zones by the end of the extended forecast. Will watch this pattern the next few days before adding any precipitation chances this far out in the forecast. Concerning temperatures, we will continue to stay close to MOS overnight MIN Temps which remain in the ballpark but will continue to bump MOS afternoon MAX temps through the extended periods. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 95 77 96 77 / 10 0 10 0 MLU 94 76 94 76 / 10 0 10 0 DEQ 92 74 93 74 / 50 0 10 10 TXK 93 76 94 76 / 20 0 0 10 ELD 94 76 94 74 / 10 0 0 10 TYR 94 77 94 77 / 10 0 10 0 GGG 95 77 95 76 / 10 0 10 0 LFK 95 76 95 76 / 10 0 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19/13
Hazardous weather outlook, Jun 24, 4:40 AM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 440 AM CDT Sun Jun 24 2018 ARZ050-051-059>061-070-OKZ077-TXZ096-097-108-109-111-241800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-McCurtain- Red River-Bowie-Franklin-Titus-Morris- 440 AM CDT Sun Jun 24 2018 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Scattered showers and thunderstorms will be possible, mainly this morning across the region. A complex of strong to severe thunderstorms is forecast to possibly skirt the region this morning and if these storms move into the region from the northwest, they could produce damaging wind gusts and large hail. Otherwise, another hot day is in store with afternoon highs reaching the lower to middle 90s and heat indices between 100 and 105. If outdoor actives are planned today, remember to take frequent breaks and drink plenty of water. .DAYS TWO THROUGH SEVEN...Monday through Saturday... With the storm track shifting well north of the region through the upcoming work week, the hazard throughout the week will continue to be the heat. Afternoon temperatures each day will warm into the middle to upper 90s with heat index values perhaps approaching 105 degrees. Heat advisories may become necessary as this heat sets in during the week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...may be needed if strong to severe thunderstorms materialize this morning. Otherwise, report any wind damage or hail to local law enforcement. ARZ071>073-LAZ001>006-010>014-017>022-TXZ110-112-124>126-136>138- 149>153-165>167-241800- Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln- De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches- Winn-Grant-Caldwell-La Salle-Camp-Cass-Wood-Upshur-Marion-Smith- Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 440 AM CDT Sun Jun 24 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Another hot day is in store with afternoon highs reaching the middle 90s and heat indices between 100 and 105. If outdoor actives are planned today, remember to take frequent breaks and drink plenty of water. .DAYS TWO THROUGH SEVEN...Monday through Saturday... With the storm track shifting well north of the region through the upcoming work week, the hazard throughout the week will continue to be the heat. Afternoon temperatures each day will warm into the middle to upper 90s with heat index values perhaps approaching 105 degrees. Heat advisories may become necessary as this heat sets in during the week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed tonight. 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:34 PM CDT | Special Weather Statement | SHV | Bowie | 41 min |
| Jun 24, 7:57 AM CDT | Special Weather Statement | SHV | Sevier | 48 min |
| Jun 24, 5:54 PM CDT | Special Weather Statement | SHV | Howard, Sevier | 51 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.